MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT SYSTEM 2450 ESU; ELECTROSURGICAL GENERATOR

CONSOLIDATED MEDICAL EQUIPMENT SYSTEM 2450 ESU; ELECTROSURGICAL GENERATOR
Catalog Number 60-2450-120
Medical Device Problem Code Flare or Flash (2942)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint is not confirmed.Evaluation of the device found the front panel was damaged and missing a screw and the device required upgrade of the accessory contacts.Parts were replaced, the device repaired, the pm performed, and the device calibrated; the device passed testing the service history was reviewed, and no previous service data was found.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.(b)(4).Per the instructions for use, the user is advised the following: perform preliminary functional testing prior to each use to avoid unnecessary delays in surgery.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The conmed representative reported on behalf of the facility that the 60-2450-120, electrosurgical unit's middle port (2nd monopolar port) caused flames to come from the electrosurgical pencil.There was no reported user or patient injury or impact.Additional information received on june 11,2019 by the conmed sales representative stated the esu pencil was made by covidien.The tip of the pencil would create a flame when activated.This was found during pre-op testing and was found before any contact with the patient.The settings on the system 2450 were 30/30 cut/coag.The procedure was completed using another esu generator.The system 2450 was sent to the facility clinical engineering department and they could replicate the same result from the system 2450 and pencil.This report is being raised based on device malfunction with potential for injury upon reoccurrence.

Brand Name
SYSTEM 2450 ESU
Common Device Name
ELECTROSURGICAL GENERATOR
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT
alejandro dumas ave, 11321
complejo industrial chihuahua
31136
MX  31136
MDR Report Key8697676
Report Number3007305485-2019-00185
Device Sequence Number1888928
Product Code GEI
UDI-Device Identifier10653405061526
UDI-Public(01)10653405061526(11)180727
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K052009
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number60-2450-120
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2019
Initial Report FDA Received Date06/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COVIDIEN ELECTROSURGICAL PENCIL